Connecticut, 2010High Wind in Connecticut, March 13 to 14, 2010
March 13 to 14, 2010 · NWS BOX · 1 event in 1 county or zone
Strong winds associated with a low pressure system and a low level jet affected portions of Connecticut, resulting in numerous downed trees and wires.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds associated with a low pressure system and a low level jet affected portions of Connecticut, resulting in numerous downed trees and wires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 13, 4:58 PM EST, 2 minutes earlier.
Area forecast discussion, Mar 13, 4:58 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EST SAT MAR 13 2010
.SYNOPSIS...
A MAJOR NOREASTER STALLING NEAR THE MID ATLANTIC COAST WILL LASH
SOUTHERN NEW ENGLAND WITH PERIODS OF HEAVY WIND-SWEPT RAINS LATE
TONIGHT THROUGH MONDAY...THEN DRIFT OUT TO SEA SOUTHEAST OF
NANTUCKET MONDAY NIGHT. STRONG HIGH PRESSURE FROM THE GREAT PLAINS
FOLLOWS...PROBABLY DELIVERING A SPELL OF NICE SPRING WEATHER HERE FOR
MUCH OF NEXT WEEK FROM TUESDAY ONWARD.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RAIN WILL CONTINUE TO OVERSPREAD SOUTHERN NEW ENGLAND THIS EVENING. WINDS
WILL ALSO STEADILY INCREASE. THE STRONGEST WINDS AT 4 PM WERE JUST
REACHING LONG ISLAND NY...AND GUSTING UP TO 65 MPH. KBOX VAD WIND
PROFILE SHOWING EAST WINDS UP TO 45 KT AROUND 2000 FT AND GETTING
STRONGER WITH TIME.
EXPECTING THESE WINDS TO GRADUALLY MOVE NORTH OVERNIGHT. AS SUCH HAVE
ISSUED A HIGH WIND WARNING FOR THE COASTS OF MA AND RI...WITH A WIND
ADVISORY FOR INTERIOR SOUTHERN NEW ENGLAND. SOME CONCERN FOR THE
HIGHER TERRAIN OF THE WORCESTER HILLS AND MONADNOCKS...BUT NOT ENOUGH
CONFIDENCE TO GO WITH A WARNING THERE
EXPECTING TEMPERATURES TO REMAIN NEARLY STEADY OR SLOWLY RISE
TONIGHT. RAIN WILL BECOME HEAVIER OVERNIGHT AS WELL. COULD BE SOME
SLEET MIXING IN ACROSS THE HIGHER TERRAIN OF CENTRAL MA...SOUTHERN NH
AND THE EAST SLOPES OF THE BERKSHIRES...BUT NOT ENOUGH TO WARRANT A
WINTER WEATHER ADVISORY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
THE MODELS ARE IN EXCELLENT AGREEMENT THAT HEAVY RAIN WILL BE
FALLING EARLY SUNDAY MORNING ACROSS MUCH OF THE REGION. THIS A
RESULT OF AN EASTERLY LOW LEVEL JET 5 STANDARD DEVIATIONS ABOVE
NORMAL RESULTING IN VERY STRONG OMEGA. THE NAM MODEL QPF LOOKS VERY
REASONABLE AND DOES A GOOD JOB IN SHOWING THE SHADOWING THAT WILL
LIKELY OCCUR IN THE LOWER CONNECTICUT RIVER VALLEY...WITH A
SECONDARY MAXIMUM ALONG THE EAST SLOPES OF THE BERKSHIRES/WORCESTER
HILLS/MONADNOCKS.
THE STRONGEST LOW LEVEL JET WILL BE LIFTING NORTHWARD DURING
THE MORNING. THEREFORE...THE FOCUS FOR THE HEAVIEST RAIN SHOULD
SHIFT INTO NORTHEAST MA BY LATE MORNING/EARLY AFTERNOON. THE VERY
HEAVY RAINFALL THAT FALLS TONIGHT INTO SUNDAY MORNING WILL RESULT IN
AREAS SIGNIFICANT URBAN AND POOR DRAINAGE STREET FLOODING. IN
ADDITION...MINOR TO POCKETS OF MODERATE STREAM AND RIVER FLOODING
ARE ALSO ANTICIPATED.
THE EASTERLY LOW LEVEL JET WILL ALSO RESULT IN CONTINUED VERY STRONG
WIND GUSTS ALONG THE COAST EARLY SUNDAY MORNING...ESPECIALLY ACROSS
NORTHEAST MA. STILL THE POTENTIAL FOR EASTERLY WIND GUSTS OF 45 TO
60 MPH DURING THE EARLY TO MID MORNING HOURS. THIS COMBINED WITH
HEAVY RAIN AND A VERY SATURATED GROUND WILL CONTINUE TO RESULT IN
AREAS OF WIND DAMAGE. AS THE LOW LEVEL JET LIFTS NORTHWARD LATER IN
THE MORNING/AFTERNOON THE WINDS SHOULD DIMINISH SOME BUT IT WILL
REMAIN WINDY ON THE COAST.
AS MENTIONED ABOVE THE HEAVIEST RAIN WILL LIFT INTO NORTHEAST MA BY
LATE MORNING/EARLY AFTERNOON. THERE ALSO IS SOME MID LEVEL DRY AIR
THAT WORKS NORTHWARD INTO MOST OF THE REGION. HOWEVER...WEAK
SHALLOW LIFT WILL CONTINUE TO RESULT IN WIDESPREAD LIGHT TO MODERATE
RAIN DURING THE AFTERNOON HOURS ACROSS MOST OF THE REGION.
HOWEVER...MODERATE TO HEAVY RAIN WILL CONTINUE TO AFFECT NORTHEAST MA
INTO THE AFTERNOON.
DURING THE DAY SUNDAY...EXPECT THE VAST MAJORITY OF THE REGION TO
JUST SEE RAIN. HOWEVER...A TOUCH OF WET SNOW/SLEET MAY BE OBSERVED
ALONG THE HIGHEST TERRAIN ALON THE EAST SLOPES OF THE
BERKSHIRES/MONADNOCKS. THIS WOULD BE GENERALLY AT ELEVATIONS OF
OVER 1500 FEET.
SUNDAY NIGHT...
VERTICALLY STACKED LOW PRESSURE WELL SOUTH OF OUR REGION WILL
CONTINUE RESULT IN AN ONSHORE FLOW AND WIDESPREAD RAIN TO THE
REGION. WILL CONTINUE WITH CATEGORICAL POPS AND AGAIN SHOW THE
HEAVIEST PRECIPITATION FALLING ACROSS EASTERN MA...ESPECIALLY
NORTHEAST MA.
AS MENTIONED ABOVE WE ARE EXPECTING THE VAST MAJORITY OF THE REGION
TO SEE THE PRECIPITATION FALLING IN THE FORM OF RAIN. HOWEVER...THE
THERMAL PROFILES DO SHOW SOME COOLING SUNDAY NIGHT.
THEREFORE...EXPECT THE RAIN TO CHANGE OVER TO WET SNOW ACROSS THE
HIGHER TERRAIN OF THE EAST SLOPES OF THE BERKSHIRES AND PARTICULARLY
THE MONADNOCKS. THE THERMAL PROFILES ARE QUITE MARGINAL AND A SMALL
CHANGE CAN OBVIOUSLY MAKE A BIG DIFFERENCE. HOWEVER...THE POTENTIAL
FOR A FEW INCHES OF WET SNOW EXISTS ACROSS THE HIGH TERRAIN ALONG
THE EAST SLOPES OF THE BERKSHIRES/MONADNOCKS WITH A LOWER
PROBABILITY OF A SMALL ACCUMULATION IN THE WORCESTER HILLS. ACROSS
THE HIGHEST TERRAIN OF THE MONADNOCKS AT ELEVATIONS OF 1500 FEET OR
GREATER THE POTENTIAL IS THERE FOR 6 INCHES OR EVEN A BIT MORE OF
WET SNOW. WILL TRY TO SHOW THIS GRAPHICALLY IN OUR SNOW ACCUMULATION
FORECAST...BUT WILL NOT BE ISSUING A WATCH SINCE THIS AREA COVERS A
RELATIVELY SMALL AREA OF CHESHIRE/HILLSBOROUGH COUNTIES.
NONETHELESS...THIS IS SOMETHING THAT CERTAINLY WILL HAVE TO BE
WATCHED ON LATER SHIFTS AND AT LEAST A WINTER WEATHER ADVISORY MAY
EVENTUALLY BE NEEDED.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
COASTAL STORM WILL CONTINUE TO LINGER THROUGH SUNDAY. THERE IS MULTI-
MODEL AND ENSEMBLE SUPPORT FOR CATEGORICAL POPS FOR MOST OF MONDAY.
THEREFORE...WE THINK MONDAY WILL FEATURE OCCASIONAL SHOWERY PRECIP
WITH BURSTS OF HEAVIER PRECIP...MAINLY IN THE MORNING. THE
PRECIPITATION WILL TEND TO TAPER OFF AND EVENTUALLY END FROM NW TO SE
AS THE AFTERNOON PROGRESSES BUT PROBABLY LINGER INTO THE EVENING
ACROSS FAR SE MASS.
PRECIP TYPE ON MONDAY SHOULD MAINLY BE IN THE FORM OF RAIN.
HOWEVER...THE COLUMN MAY BECOME COLD ENOUGH ACROSS THE INTERIOR HIGH
TERRAIN FOR ACCUMULATING SNOWFALL...ESPECIALLY THE BERKS AND
MONADNOCKS. WOULDN/T BE SURPRISED IF WE/LL EVENTUALLY NEED A WINTER
WEATHER ADVISORY FOR SNOWFALL FOR THESE LOCATIONS...AND POSSIBLY EVEN
THE WORCESTER HILLS. BOUNDARY LAYER TEMPS WILL BE KEY...AS THEY HAVE
BEEN FOR MUCH OF THIS WINTER.
WINDS WILL CONTINUE TO BE AN ISSUE AS WELL...WITH PERSISTENT ONSHORE
FETCH. WIND ADVISORIES MAY BE NEEDED MONDAY DAYTIME FOR MUCH OF
EASTERN NEW ENGLAND.
RAPID CLEARING TAKES PLACE MONDAY NIGHT. MUCH OF NEXT WEEK FROM
TUESDAY ONWARD LOOKS GOOD...LOTS OF SUN AND WARMING TEMPS. THIS WILL
GIVE US A GOOD CHANCE TO DRY OUT FROM ALL THE RAINFALL.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
TONIGHT...HIGH CONFIDENCE ON IFR IN WIND DRIVEN RAIN. STRONG E-NE
WINDS 30-40 KT EASTERN MA AND RI ALONG WITH LIKELY LLWS. LOW
CONFIDENCE OF ICE ACROSS E SLOPES OF THE BERKS.
KBOS...MVFR CIGS/VSBYS LOWERING TO IFR.
OUTLOOK...MONDAY THROUGH THURSDAY...
MVFR/IFR CONDITIONS IN RAIN SHOWERS /POSSIBLY SNOW ORH/ MONDAY.
NORTHEAST WIND GUSTS TO AROUND 40 KT LIKELY MOST
TERMINALS...ESPECIALLY EAST COAST OF MASS AS WELL AS RI. RAPID
IMPROVEMENT TO VFR LATE MONDAY AFTERNOON AND EVENING FROM N TO S. VFR
CONDITIONS AND LIGHTER WINDS AND THEN EXPECTED FOR MUCH OF THE
UPCOMING WEEK WITH NO MAJOR WEATHER SYSTEMS ANTICIPATED.
&&
.MARINE...
TODAY...SEAS ALREADY BUILDING EARLY THIS MORNING...UP TO 10 FEET AT
AT THE SOUTHERN BUOYS INCLUDING SE OF BLOCK ISLAND AT 09Z. BUZZARDS
BAY BUOY GUSTING UP TO 32 KT. CONTINUED GALE WARNING WITH WIND GUSTS
UP TO 40 KT MENTIONED MAINLY ON THE OPEN WATERS.
TONIGHT...EXPECT E-NE GUSTS UP TO 45 KT. SEAS CONTINUE TO QUICKLY
BUILD ESPECIALLY ON THE EASTERN WATERS...FORECAST UP TO 20 FT LATE.
SUNDAY AND SUNDAY NIGHT...
STORM WARNINGS CONTINUE SUNDAY MORNING AS STRONG EASTERLY LOW LEVEL
JET WILL PROMOTE 55 KNOT WIND GUSTS EARLY IN THE MORNING. THE
STRONGEST WINDS WILL LIFT NORTHWARD SUNDAY MORNING...BUT STORM FORCE
WIND GUSTS MAY PERSIST ACROSS OUR NORTHERN OUTER-WATERS INTO THE
AFTERNOON.
OTHERWISE...STRONG NORTHEAST GALE FORCE WIND GUSTS ARE EXPECTED TO
CONTINUE SUNDAY NIGHT AS VERTICALLY STACKED SYSTEM SPINS TO OUR
SOUTH. HAVE INCREASED THE MODEL GUIDANCE SEAS AS WE EXPECT TO SEE
AT LEAST 25 FOOT SEAS ACROSS EASTERN MA OUTER-WATERS THROUGH SUNDAY
NIGHT WITH A CONTINUED EXCELLENT FETCH.
OUTLOOK...MONDAY THROUGH THURSDAY...
GALES CONTINUE THROUGH MONDAY THEN GRADUALLY DIMINISH MONDAY NIGHT
THROUGH TUESDAY. SEAS WILL REMAIN DANGEROUS THROUGH MONDAY
NIGHT...ESPECIALLY EAST OF THE EASTERN MASS COASTLINE. WINDS AND
SEAS CONTINUE TO DIMINISH TUESDAY THROUGH THURSDAY AS HIGHER PRESSURE
BUILDS IN.
&&
.HYDROLOGY...
THE MODELS CONTINUE IN EXCELLENT AGREEMENT IN SHOWING WIDESPREAD
RAINFALL TOTALS BETWEEN 3 AND 6 INCHES ACROSS MUCH OF THE REGION
THROUGH MONDAY. THIS IS NOT ONLY SUPPORTED BY THE OPERATIONAL
MODELS BUT ALSO BACKED UP BY THE GFS/SREF ENSEMBLES WHICH GIVES US
VERY HIGH CONFIDENCE. THIS A RESULT OF A STRONG EASTERLY LOW LEVEL
JET 5 STANDARD DEVIATIONS ABOVE NORMAL WHICH IS BRINGING COPIOUS
MOISTURE AND STRONG LIFT INTO THE REGION. THE MODELS ALSO AGREE
THAT THE HIGHEST TOTALS WILL BE ACROSS THE NORTHEAST MA REGION WHERE
THE LOW LEVEL JET IMPINGES ON THE REGION THE LONGEST. IN
ADDITION...SECONDARY MAXIMUMS WILL LIKELY OCCUR ALONG THE EAST
SLOPES OF THE BERKSHIRES/WORCESTER HILLS/MONADNOCKS AS A RESULT OF
THE EASTERLY UPSLOPE FLOW. LOCAL MINIMUMS WILL OCCUR IN THE LOWER
CONNECTICUT RIVER VALLEY AS A RESULT OF SHADOWING.
ALL IN ALL...A WIDESPREAD 3 TO 6 INCHES OF RAIN WILL FALL WITH THE
HEAVIEST TONIGHT INTO SUNDAY MORNING. HOWEVER...THE RAIN WILL
CONTINUE TO RIGHT INTO MONDAY AFTERNOON. THIS WILL RESULT IN
SIGNIFICANT URBAN AND POOR DRAINAGE STREET FLOODING. IN
ADDITION...MINOR TO MODERATE RIVER FLOODING WILL LIKELY OCCUR AT
SEVERAL LOCATIONS AS A RESULT OF THE HEAVY RAIN.
&&
.TIDES/COASTAL FLOODING...
WILL GO AHEAD AND CONVERT THE COASTAL FLOOD WATCH TO A WARNING
ACROSS MOST OF EASTERN MA. WE EXPECT WIDESPREAD MINOR WITH POCKETS
OF MODERATE COASTAL FLOODING AT THE TIME OF HIGH TIDE LATE SUNDAY
MORNING/EARLY AFTERNOON. THE MRPSSE IS ALREADY UNDERDONE BY 1 FOOT
EARLY THIS AFTERNOON. THEREFORE...WE EXPECT A 2 TO 2.5 FOOT STORM
SURGE AT THE TIME OF HIGH TIDE LATE SUNDAY MORNING/EARLY AFTERNOON
ALONG WITH WINDS STILL GUSTING TO 45 MPH ALONG THE COAST. THIS
COMBINED WITH 25 FOOT SEAS JUST OFFSHORE WILL LEAD TO WIDESPREAD
MINOR TO POCKETS OF MODERATE COASTAL FLOODING. WILL ALSO GO AHEAD AND
ISSUE A COASTAL FLOOD STATEMENT FOR CAPE COD/NANTUCKET FOR THE
POTENTIAL OF MINOR COASTAL FLOODING LATE SUNDAY MORNING.
WILL CONTINUE THE COASTAL FLOOD WATCH LATE SUNDAY NIGHT FOR THE
EASTERN MA COAST AND ALSO EXTEND IT TO CAPE COD/NANTUCKET FOR THE
LATE SUNDAY NIGHT HIGH TIDE CYCLE. HIGH SEAS AND ANOTHER 2 TO 2.5
FOOT STORM SURGE WILL BRING MORE WIDESPREAD MINOR WITH POCKETS OF
MODERATE COASTAL FLOODING.
SAME STORY FOR MONDAY...ENE GALES WILL CONTINUE TO PILE WATER UP
ALONG THE BEACH. AREAS OF MODERATE COASTAL FLOODING ON THE EAST COAST
OF MASS WILL BE POSSIBLE.
IN ADDITION...SIGNIFICANT BEACH EROSION IS EXPECTED RIGHT THROUGH
MONDAY.
&&
.CLIMATE...
DAILY RECORDS FOR 3/14/10
BOS 1.93 1958
PVD 1.28 1980 AND PREV
ORH 1.39 1986
BDL 1.35 1986
IF BOSTON RECEIVES 3 INCHES IN 1 DAY...THIS WILL BE THE FIRST TIME
SINCE MAY 2006. THE AVG FOR BOSTON IS .3/YR...NOT AN EASY FEAT.
WE WILL SEE HOW THIS DIVIDES THROUGH MIDNIGHT THIS COMING NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR CTZ002>004.
FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ002>004.
MA...FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ002>021-026.
WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR MAZ002>005-008>013-026.
HIGH WIND WARNING UNTIL 8 AM EDT SUNDAY FOR MAZ022>024.
HIGH WIND WARNING FROM 8 PM EST THIS EVENING TO 8 AM EDT
SUNDAY FOR MAZ006-007-014>021.
COASTAL FLOOD WARNING FROM 10 AM TO 3 PM EDT SUNDAY FOR MAZ007-
015-016-019.
COASTAL FLOOD WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR MAZ007-015-016-019-022-024.
NH...FLOOD WATCH THROUGH MONDAY MORNING FOR NHZ011-012-015.
WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR RIZ001>004.
HIGH WIND WARNING UNTIL 8 AM EDT SUNDAY FOR RIZ008.
FLOOD WATCH THROUGH MONDAY MORNING FOR RIZ001>008.
HIGH WIND WARNING FROM 8 PM EST THIS EVENING TO 8 AM EDT
SUNDAY FOR RIZ005>007.
MARINE...STORM WARNING UNTIL 8 AM EDT SUNDAY FOR ANZ232>237-255-256.
STORM WARNING FROM 11 PM EST THIS EVENING TO 3 PM EDT SUNDAY
FOR ANZ230-231-250-251.
STORM WARNING UNTIL 3 PM EDT SUNDAY FOR ANZ254.
&&
SYNOPSIS...EKSTER
NEAR TERM...BELK
SHORT TERM...FRANK
LONG TERM...EKSTER
AVIATION...BELK/EKSTER/FRANK
MARINE...BELK/EKSTER/FRANK
HYDROLOGY...FRANK
TIDES/COASTAL FLOODING...EKSTER/FRANK
CLIMATE...DRAGHazardous weather outlook, Mar 13, 9:15 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
915 AM EST SAT MAR 13 2010
MAZ002-003-008>011-NHZ011-012-015-141415-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
915 AM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST SLOPES OF THE
BERKSHIRES AND SOUTHWEST NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NECESSARY FOR
THE HILLS TONIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RIZ008-141415-
BLOCK ISLAND RI-
915 AM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR BLOCK ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ004>006-012>014-017-018-020-021-026-141415-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
915 AM EST SAT MAR 13 2010
...HIGH WIND WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
SUNDAY MORNING...
...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF MASSACHUSETTS...EXCEPT
FOR BERKSHIRE COUNTY AND THE EAST SLOPES OF THE BERKSHIRES...AND THE
IMMEDIATE EAST COAST.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RIZ001>007-141415-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
915 AM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF RHODE ISLAND EXCEPT FOR
BLOCK ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ003-004-141415-
TOLLAND CT-WINDHAM CT-
915 AM EST SAT MAR 13 2010
...WIND ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 7 AM EDT
SUNDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR TOLLAND AND WINDHAM COUNTIES IN
CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-141415-
HARTFORD CT-
915 AM EST SAT MAR 13 2010
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH MONDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HARTFORD COUNTY IN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NECESSARY FOR
TONIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ023-141415-
DUKES MA-
915 AM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARTHAS VINEYARD.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS THE POTENTIAL OF SEVERE BEACH EROSION THROUGH MONDAY WITH
ONSHORE GALE FORCE GUSTS DRIVING SEAS OF 17 TO 22 FEET ONTO PORTIONS
OF THE OCEAN EXPOSED EASTERN MASSACHUSETTS COAST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-015-016-019-141415-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
915 AM EST SAT MAR 13 2010
...HIGH WIND WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
SUNDAY MORNING...
...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY
MORNING...
...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST COAST OF
MASSACHUSETTS...NOT INCLUDING CAPE COD OR NANTUCKET.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WATCH.
FLOOD WATCH.
COASTAL FLOOD WATCH.
THERE IS THE POTENTIAL OF SEVERE BEACH EROSION WITH ONSHORE GALE
FORCE GUSTS DRIVING SEAS OF 17 TO 22 FEET ONTO PORTIONS OF THE OCEAN
EXPOSED EASTERN MASSACHUSETTS COAST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022-024-141415-
BARNSTABLE MA-NANTUCKET MA-
915 AM EST SAT MAR 13 2010
...HIGH WIND WARNING IN EFFECT FROM 4 PM EST THIS AFTERNOON TO 7 AM
EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND NANTUCKET.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A HIGH PROBABILITY OF MINOR COASTAL FLOODING ALONG PARTS OF
THE EASTERN MASSACHUSETTS COAST FOR THE MIDDAY SUNDAY AND BOTH OF
MONDAYS HIGH TIDE CYCLES. THERE IS ALSO A LOW PROBABILITY OF A
MODERATE COASTAL FLOOD EVENT IN THIS REGION.
THERE IS THE POTENTIAL FOR SEVERE BEACH EROSION WITH ONSHORE GALE
FORCE GUSTS DRIVING SEAS OF 17 TO 22 FEET ONTO PORTIONS OF THE OCEAN
EXPOSED EASTERN MASSACHUSETTS COAST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>234-251-254-141415-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
915 AM EST SAT MAR 13 2010
...GALE WARNING IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 5 PM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL MASSACHUSETTS COASTAL
WATERS EXCEPT BOSTON HARBOR...THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY...AND THE COASTAL WATERS SOUTH OF MARTHAS VINEYARD AND
NANTUCKET.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A LOW PROBABILITY OF STORM FORCE 50 KNOT EAST NORTHEAST
WIND GUSTS SUNDAY AND AGAIN ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-141415-
BOSTON HARBOR-
915 AM EST SAT MAR 13 2010
...GALE WARNING IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 1 PM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A LOW PROBABILITY OF STORM FORCE 50 KNOT EAST NORTHEAST
WIND GUSTS SUNDAY AND AGAIN ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ235>237-255-256-141415-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
915 AM EST SAT MAR 13 2010
...GALE WARNING IN EFFECT UNTIL 1 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE RHODE ISLAND COASTAL WATERS
AND THE COASTAL WATERS SOUTH OF MARTHAS VINEYARD AND NANTUCKET.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A LOW PROBABILITY OF STORM FORCE 50 KNOT EAST NORTHEAST
WIND GUSTS SUNDAY AND AGAIN ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-141415-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
915 AM EST SAT MAR 13 2010
...GALE WARNING IN EFFECT FROM 1 PM EST THIS AFTERNOON TO 1 PM EDT
SUNDAY...
...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Tolland
- When
- March 13, 5:00 PM EST to March 14, 2:00 AM EST
- Where
- Tolland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
Trees, branches, and wires were downed in Tolland, Vernon, Bolton, and Willington. In Bolton, one of the downed trees landed on a house.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, March 13 to 14, 20102 deaths · $6.3 million · 6 events
- High Wind in Connecticut, March 13, 20102 deaths · $1.2 million · 50 kt wind · 3 events
- Debris Flow and Flooding in Massachusetts, March 13 to 21, 20101 death · 2 injured · $96 million · 60 kt wind · 21 events
- Flooding and High Wind in Rhode Island, March 13 to 21, 20101 death · $1.4 million · 50 kt wind · 5 events
- Flooding and Heavy Rain in Connecticut, March 13 to 15, 20101 death · $200,000 · 4 events
- High Wind in New York, March 13, 20101 death · $200,000 · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, March 13, 20107 injured · $10 million · 63 kt wind · 19 events
- High Wind in New York, March 13, 20101 death · $100,000 · 52 kt wind · 1 event
- Heavy Snow and High Wind in New York, March 13 to 14, 20101 death · 1 injured · $20,000 · 52 kt wind · 4 events
- Flooding in New Jersey, March 13 to 19, 2010$49 million · 9 events
- Flooding and Heavy Rain in New Jersey, March 13 to 21, 2010$30 million · 16 events
- Coastal Flood and High Surf in New Jersey, March 13, 2010$5.0 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215798.